MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534280
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2020.According to the complainant, during unpacking, it was noticed that a hairlike foreign matter was present inside the sterile bag.Another advanix-naviflex biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be good.A photo of the complaint device was provided and showed that a hairlike foreign matter was present inside the sterile bag.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6) block h6: device code 2969 captures the reportable event of device contaminated during manufacture or shipping.Block h10: an advanix rx biliary stent was returned in its unopened pouch and a visual evaluation noted that a hair was inside the sealed pouch.No other issues with the device were noted.The reported event was confirmed.During visual and media assessment, it was observed hair inside the sealed pouch, resulting in the report complaint issue of packaging foreign matter.Therefore, 'manufacturing deficiency' is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6), 2020.According to the complainant, during unpacking, it was noticed that a hairlike foreign matter was present inside the sterile bag.Another advanix-naviflex biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be good.A photo of the complaint device was provided and showed that a hairlike foreign matter was present inside the sterile bag.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10021546
Report Number3005099803-2020-01724
Device Sequence Number11441766
Product Code FGE
UDI-Device Identifier08714729787372
UDI-Public08714729787372
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Model NumberM00534280
Device Catalogue Number3428
Device Lot Number0022946592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date05/04/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1